Lack of energy, Sleeplessness, Demotivation, and Loss of Libido! - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 1 Forum

USMLE Step 1 Forum USMLE Step 1 Discussion Forum: Let's talk about anything related to USMLE Step 1 exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 08-15-2011
USMLE Forums Master
 
Steps History: Not yet
Posts: 674
Threads: 264
Thanked 959 Times in 393 Posts
Reputation: 969
Send a message via Yahoo to ricko335
Drug Lack of energy, Sleeplessness, Demotivation, and Loss of Libido!

A 45-year-old male presents to his primary care physician complaining of lack of energy. He states he has been unable to sleep at night for the past several months. He has decreased motivation at work and has also demonstrated a decreased interest in sex. Which of the following would best treat his symptoms?
A. Trazadone
B. Selective serotonin reuptake inhibitors (SSRIs)
C. Valproic acid
D. Tricyclic antidepressants (TCAs)
E. MAO (monoamine oxidase) inhibitors
Reply With Quote Quick reply to this message
The above post was thanked by:
ujustgotdoctored (08-16-2011)



  #2  
Old 08-15-2011
pass7's Avatar
USMLE Forums Guru
 
Steps History: 1+CK+CS+3
Posts: 406
Threads: 30
Thanked 141 Times in 109 Posts
Reputation: 151
Default

B. Selective serotonin reuptake inhibitors (SSRIs)
Reply With Quote Quick reply to this message
  #3  
Old 08-15-2011
USMLE Forums Guru
 
Steps History: Not yet
Posts: 417
Threads: 74
Thanked 131 Times in 94 Posts
Reputation: 141
I disagree

Quote:
Originally Posted by pass7 View Post
B. Selective serotonin reuptake inhibitors (SSRIs)
SSRIs cause dec sexual function so its contraindicated
Reply With Quote Quick reply to this message
The above post was thanked by:
pass7 (08-16-2011)
 
  #4  
Old 08-15-2011
USMLE Forums Scout
 
Steps History: Not yet
Posts: 99
Threads: 29
Thanked 89 Times in 37 Posts
Reputation: 99
Default Not able to get it up....? lolz :)

D) Tricyclic antidepressants (TCA)
Reply With Quote Quick reply to this message
  #5  
Old 08-15-2011
USMLE Forums Master
 
Steps History: Step 1 Only
Posts: 566
Threads: 25
Thanked 524 Times in 263 Posts
Reputation: 534
Default

D. Tricyclic antidepressants (TCAs)
Reply With Quote Quick reply to this message
  #6  
Old 08-15-2011
Hope2Pass's Avatar
USMLE Forums Master
 
Steps History: 1+CK+CS+3
Posts: 1,684
Threads: 213
Thanked 1,595 Times in 660 Posts
Reputation: 1605
Default

TCA does seem to be the right answer since hes depressed. However, why cant we give him MAO Inhibitors ?
Reply With Quote Quick reply to this message
  #7  
Old 08-16-2011
USMLE Forums Guru
 
Steps History: Not yet
Posts: 417
Threads: 74
Thanked 131 Times in 94 Posts
Reputation: 141
Correct Answer

tranzdone seems to be the correct ans!
Reply With Quote Quick reply to this message
  #8  
Old 08-16-2011
pass7's Avatar
USMLE Forums Guru
 
Steps History: 1+CK+CS+3
Posts: 406
Threads: 30
Thanked 141 Times in 109 Posts
Reputation: 151
Default

i remembered that Trazodone has a sedative action and its side effect Priapism could be useful in this particualar problem with " difficulty getting up"
Reply With Quote Quick reply to this message
  #9  
Old 08-16-2011
USMLE Forums Scout
 
Steps History: 1+CK+CS+3
Posts: 65
Threads: 13
Thanked 41 Times in 19 Posts
Reputation: 51
Default

Quote:
Originally Posted by Hope2Pass View Post
TCA does seem to be the right answer since hes depressed. However, why cant we give him MAO Inhibitors ?
D. TCAs

I think it is because MAOI are for atypical depression. You dont see improved mood w/ positive events in this pt. And TCAs are indicated for normal (?) depression along w/ SSRI and SNRI.
Reply With Quote Quick reply to this message
The above post was thanked by:
Hope2Pass (08-16-2011)
  #10  
Old 08-16-2011
USMLE Forums Master
 
Steps History: Not yet
Posts: 674
Threads: 264
Thanked 959 Times in 393 Posts
Reputation: 969
Send a message via Yahoo to ricko335
Default

The correct answer is A.
The patient is exhibiting signs of depression and insomnia. Trazodone has been used to treat patients with depression and insomnia. SSRIs and TCAs are usually used to treat depression, but this patient also has insomnia. MAO inhibitors are used to treat atypical depression. Valproic acid can be used to treat bipolar disorder.
Reply With Quote Quick reply to this message
The above post was thanked by:
curiousmind (06-15-2012), drhnis (08-16-2011), drortho (12-07-2011), USMLEBoy (08-17-2011)



Reply

Tags
Behavioral-Sciences-, Pharmacology-, Step-1-Questions

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
What might not suppress libido! INCOGNITO USMLE Step 1 Forum 8 08-02-2011 12:22 AM
Defense Mechanisms and lack of insight! aghammoud85 USMLE Step 2 CK Forum 9 07-24-2011 03:48 PM
acute abdomen with pt refusing tx due to lack of insurance USMLE-Syndrome USMLE Step 2 CK Forum 4 06-25-2011 01:22 PM
Am not getting the questions right, not due to lack of knowledge salman USMLE Step 1 Forum 5 05-14-2011 09:26 PM
NBME Q: Decreased libido after MI Rawalian USMLE Step 1 Forum 6 02-26-2011 11:06 AM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)